Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

August 2, 2016Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 2, 2016, 1:19 AM EDT for Broward County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 1:19 AM EDT (05:19 UTC)
Expired
Aug 2, 2016, 2:15 AM EDT
In force
56 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 5.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3282 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3282 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WWUS82 KMFL 020519
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
119 AM EDT TUE AUG 2 2016
 
FLZ066-070>073-020615-
INLAND COLLIER COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-HENDRY FL-
119 AM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHEASTERN COLLIER...SOUTHWESTERN BROWARD...NORTHWESTERN MIAMI-DADE
AND SOUTHEASTERN HENDRY COUNTIES UNTIL 215 AM EDT...

* AT 118 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
  MILES SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI
  CANAL...OR 24 MILES WEST OF MIRAMAR...MOVING NORTHWEST AT 35 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  PEMBROKE PINES...MIRAMAR...WESTON...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  MICCOSUKEE INDIAN RESERVATION...HENDRY CORRECTIONAL...
  MICCOSUKEE SERVICE PLAZA...BIG CYPRESS SEMINOLE RESERVATION...
  BIG CYPRESS NATIONAL PRESERVE...
  WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
  MILES CITY AND SUNNILAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2604 8038 2574 8057 2619 8143 2654 8117
      2635 8091
TIME...MOT...LOC 0518Z 121DEG 32KT 2606 8073 

$$

SI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:14 PM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, Aug 1, 8:14 PM EDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
814 PM EDT MON AUG 1 2016

.UPDATE...
Moisture surge in the Atlantic is accompanied by scattered showers
and a few thunderstorms, and this activity is spreading
westward/inland this evening. Have raised POPs accordingly through
the evening. Adjusted dewpoint temperatures upward across the
region to reflect current conditions, and also adjusted
temperatures downward in the west to reflect the rain-cooled air.
With the showers approaching the Atlantic coast, this may allow
east coast climate sites to fall below their morning lows this
evening, record high minima may not be set.

&&

.AVIATION...
VCTS conds will continue through 02/0100Z for a majority of the
east coast TAF sites, with the activity slowly dissipating as it
moves inland. A surge of moisture advecting over the region
tonight, will continue VCSH. A stray lightning strike can not be
ruled out. After 02/1600Z, VCTS conds appear favorable again for
the east coast TAF sites, with activity shifting westward with
time, affecting KAPF by 02/1800Z. Light southeast winds tonight will
once again become gusty by Tuesday afternoon.

&&

.PREV DISCUSSION... /issued 430 PM EDT MON AUG 1 2016/

SYNOPSIS...
Western Atlantic high pressure ridge will continue to be the main
driver of South Florida weather through the week. Tropical
moisture will likely bring enhanced showers and thunderstorms to
the region Tuesday, with weather returned to typical of summer for
the remainder of the week.

SHORT TERM /Tonight through Wednesday night/...
Significant dry air aloft, some SAL, resides over South Florida
this afternoon, and has suppressed much convective development.
Aside from the Naples region, where a Gulf Breeze has induced
scattered/numerous thunderstorms, shower activity is isolated and
will likely remain so through sunset. Hi-res models then suggest
initial surge of moisture, associated with weak disturbance and
the outermost influence/inverted trough of the strong tropical
disturbance wave approaching Jamaica, approaching later this
evening. This could bring scattered showers and a few
thunderstorms overnight to eastern areas of South Florida.

For Tuesday, conditions are favorable to bring the wettest day of
the week to South Florida. PWAT surge above 2 inches with plenty
of warm unstable air to induce numerous showers and thunderstorms.
Two factors not favoring widespread convection are at least modest
SAL over the region and the potential that significant cloud-cover
may exist. Because of this, there's fair amount of uncertainty in
the Tuesday forecast.

Convection should diurnally diminish, but not totally end, Tuesday
night. Drier air will gradually advect into the region Wednesday,
so rain chances will turn more toward climatological normals and
be focused over western and interior portions of the state.

Temperatures, like today, will remain slightly above normal,
especially for maxima, through mid-week. Low temperatures so far
today are on pace to set daily records at Miami, Fort Lauderdale,
and West Palm Beach.

East wind averaging 15 mph will bring moderate risk for rip
currents to Atlantic beaches Tuesday, possibly continuing into
Wednesday.

LONG TERM /Thursday through Sunday/...
Fluxes of SAL will generally suppress widespread convection
through the period, as high pressure will remain centered
northeast of the region. The persistent southeast and east winds
experienced over the past week or so, focusing convection toward
the west coast, will gradually diminish and turn more south and
southwesterly over the weekend as the high pressure weakens and a
low pressure trough deepens across the northeastern United States.
This may allow thunderstorms to focus more toward the east coast
over the weekend, but still be scattered and diurnal in nature.
Temperatures into the weekend will remain above normal. Maxima
should average low 90s and minima should be in the 70s to low 80s.

AVIATION...
Generally VFR flying conditions will prevail at the TAF sites
through 18z Tuesday, outside some periods of brief MVFR ceilings
at the east coast TAF sites early this afternoon. Have kept VCSH
at the east coast TAF sites through 00z-02z, but confidence was
not high enough to include VCTS or TEMPO groups at this time and
will amend as necessary. Have kept VCTS at KAPF through 01z,
although a TEMPO group may need to be added later this afternoon
once thunderstorm placement becomes more apparent. A ceiling in
the 4-6 kft range may impact the TAF sites overnight ahead of an
area of increasing moisture associated with a tropical wave
passing by to the south.

Easterly winds will continue at 10-15 knots with occasional gusts
of 20-25 knots at the east coast TAF sites, decreasing to around
10 knots overnight and through the remainder of the TAF period.
Winds will be around 10 knots out of the east/southeast at KAPF
through the TAF period.

MARINE...
Small craft operators should exercise caution across Atlantic
waters off Miami-Dade and Broward counties into Wednesday as winds
will gust above 20 knots at times. Overall wind will relax
Thursday through the weekend, with direction changing from
easterly to southerly by Saturday. Scattered thunderstorms could
occur at any time, bringing the risk of dangerous lightning and
gusty and erratic winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  82  92  80  90 /  30  50  20  30
Fort Lauderdale  82  90  80  89 /  40  50  30  30
Miami            80  91  79  91 /  40  50  30  30
Naples           78  93  76  92 /  30  60  20  40

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...23/SK
LONG TERM....23/SK
AVIATION...27/JT
Hazardous weather outlook, Aug 1, 8:30 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
830 PM EDT MON AUG 1 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
021230-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
830 PM EDT MON AUG 1 2016

...SCATTERED THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS
FOR THE ATLANTIC BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT
ACROSS SOUTH FLORIDA. FREQUENT LIGHTNING IS THE PRIMARY THREAT.

WIND: A FEW OF THE STRONGEST STORMS COULD PRODUCE BRIEF GUSTY
WINDS OVER 34KT OVER THE COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS INCREASE IN COVERAGE OVER THE INTERIOR
AND WESTERN SECTIONS OF SOUTH FLORIDA TUESDAY AND WEDNESDAY.
FREQUENT LIGHTNING IS THE PRIMARY THREAT. THUNDERSTORM CHANCES
WILL DECREASE LATE IN THE WEEK.

RIP CURRENT RISK COULD INCREASE TO HIGH LEVELS EARLY NEXT WEEK
ALONG THE SOUTH FLORIDAS ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 2, 12:19 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1219 AM EDT TUE AUG 2 2016

FLZ073-074-173-020515-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
1219 AM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHEASTERN MIAMI-DADE COUNTY UNTIL 115 AM EDT...

* AT 1218 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR KEY BISCAYNE...MOVING WEST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...
  KENDALL...VIRGINIA KEY...THE REDLAND...DORAL...PINECREST...
  SWEETWATER...WEST MIAMI...KENDALE LAKES...GOULDS...WEST PERRINE...
  THE HAMMOCKS...OLYMPIA HEIGHTS...RICHMOND HEIGHTS...
  UNIVERSITY PARK AND RICHMOND WEST.

LAT...LON 2564 8008 2560 8013 2553 8010 2556 8055
      2584 8049 2577 8005
TIME...MOT...LOC 0418Z 100DEG 17KT 2564 8011

SI
Local storm report, Aug 2, 12:32 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1232 AM EDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     MARINE TSTM WIND KEY BISCAYNE            25.69N  80.17W
08/02/2016  M44 MPH          MIAMI-DADE         FL   PUBLIC

&&

EVENT NUMBER MFL1600448

SI
Local storm report, Aug 2, 12:51 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1251 AM EDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     TSTM WND GST     2 E CORAL GABLES        25.73N  80.23W
08/02/2016  M46 MPH          MIAMI-DADE         FL   TRAINED SPOTTER

            EARTHNETWORK-CITY OF MIAMI CITY HALL

&&

EVENT NUMBER MFL1600449

SI
Local storm report, Aug 2, 12:52 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1252 AM EDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     TSTM WND GST     1 ESE CORAL GABLES      25.73N  80.26W
08/02/2016  M48 MPH          MIAMI-DADE         FL   PUBLIC

            EARTHNETWORK CITY OF MIAMI FIRE AND RESCUE COLLEGE

&&

EVENT NUMBER MFL1600450

SI
Local storm report, Aug 2, 1:04 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
104 AM EDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     MARINE TSTM WIND MIAMI BEACH             25.80N  80.13W
08/02/2016  M40 MPH          MIAMI-DADE         FL   PUBLIC

            EARTH NETWORK MIAMI BEACH FIRE AND RESCUE

&&

EVENT NUMBER MFL1600451

SI
Special weather statement, Aug 2, 1:19 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
119 AM EDT TUE AUG 2 2016

FLZ066-070>073-020615-
INLAND COLLIER COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-HENDRY FL-
119 AM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHEASTERN COLLIER...SOUTHWESTERN BROWARD...NORTHWESTERN MIAMI-DADE
AND SOUTHEASTERN HENDRY COUNTIES UNTIL 215 AM EDT...

* AT 118 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
  MILES SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI
  CANAL...OR 24 MILES WEST OF MIRAMAR...MOVING NORTHWEST AT 35 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  PEMBROKE PINES...MIRAMAR...WESTON...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  MICCOSUKEE INDIAN RESERVATION...HENDRY CORRECTIONAL...
  MICCOSUKEE SERVICE PLAZA...BIG CYPRESS SEMINOLE RESERVATION...
  BIG CYPRESS NATIONAL PRESERVE...
  WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
  MILES CITY AND SUNNILAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2604 8038 2574 8057 2619 8143 2654 8117
      2635 8091
TIME...MOT...LOC 0518Z 121DEG 32KT 2606 8073

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:25 PM EDTSpecial Marine WarningMFL65 min
Aug 1, 11:33 PM EDTSpecial Marine WarningMFL27 min
Aug 1, 11:35 PM EDTSpecial Marine WarningMFL25 min
Aug 1, 11:38 PM EDTSpecial Weather StatementMFLBroward22 min
Aug 1, 11:46 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Aug 1, 11:56 PM EDTSpecial Marine WarningMFL34 min
Aug 2, 12:02 AM EDTSpecial Marine WarningMFL58 min
Aug 2, 12:05 AM EDTSpecial Weather StatementMFLBroward55 min
Aug 2, 12:19 AM EDTSpecial Weather StatementMFLMiami-Dade56 min
Aug 2, 1:53 PM EDTSpecial Weather StatementMFLCollier52 min
Aug 2, 2:35 PM EDTSpecial Weather StatementMFLCollier40 min
Aug 2, 3:01 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 2, 3:40 PM EDTSpecial Weather StatementMFLCollier50 min
Aug 2, 4:43 PM EDTSpecial Weather StatementMFLBroward32 min
Aug 2, 5:49 PM EDTSpecial Weather StatementMFLBroward41 min
Aug 2, 6:33 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Aug 2, 6:40 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Aug 2, 7:37 PM EDTAreal Flood AdvisoryMFLMiami-Dade5 hr

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.